MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the axium prime coil (lot# 223240014) found the coil was returned outside its introducer sheath.The introducer sheath was found on the pusher.No bends or kinks were found with the pusher.The implant coil was found still attached to the pusher.The implant coil was found damaged and had lost its original shape.Upon further examination, the implant coil distal tip appears to have been cut.The axium prime coil was pulled into the introducer sheath.The implant coil length was measured to be ~1.0cm.Approximately 1.0cm of the axium prime implant coil was found separated and not returned.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report was confirmed.No defect was found with the returned echelon-10 micro catheter that would have contributed to the event.The echelon-10 micro catheter is compatible for use with the axium prime coil, the axium prime coil and echelon-10 micro catheter were prepared prior to use, no bends or kinks were found with the pusher, and the patient¿s vessel tortuosity was ¿normal¿.Information regarding if a continuous flush was maintained was not reported.In this event, it is likely the damages found with the returned axium prime implant coil contributed to the reported resistance.However, the cause for the damages could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the spring coil couldn't be pushed out of the echelon10.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Access vessel was the femoral artery with 8mm diameter.(b)(6) 2022 e1 (rep, hcp, for): additional information received reported the resistance was in the distal section of the catheter.The coil came out of the introducer sheath smoothly.There was no damage to the coil observed after removal.(b)(6) 2022 e2 (rep, for): additional information was received that there was no foreign body within the patient.
 
Additional Manufacturer Narrative
Product analysis of apb-1-2-hx-es, lot# 223240014 ¿ visual inspection/damage location details: the axium prime coil was returned outside its introducer sheath.The introducer sheath was found on the pusher.No bends or kinks were found with the pusher.The implant coil was found still attached to the pusher.The implant coil was found damage and had lost its original shape.Upon further examination, the implant coil distal tip appears to have been cut.The axium prime implant coil was stretched, the polypropylene filament was found broken.The introducer sheath was removed from the pusher.No damages were found with the introducer sheath.¿ testing/analysis: the axium prime coil was pulled into the introducer sheath.The implant coil length was measured to be ~1.0cm.Approximately 1.0cm of the axium prime implant coil was found separated and not returned.The length of the polypropylene filament was measured to be ~9.5mm.The introducer sheath total length was measured to be ~117.8cm which is within specification (specification: 1200mm ± 50).The echelon-10 micro catheter was flushed, water exited from the distal tip.An in-house 0.016¿ mandrel was inserted through the echelon-10 micro catheter without issue.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report was confirmed.Possible causes of ¿coil resistance/stuck in catheter¿ include use of an incompatible catheter, lack of hydration before procedure, user does not maintain a continuous flush, tortuous anatomy, or damage or kink to pusher/implant coil.No defect was found with the returned echelon-10 micro catheter that would have contributed to the event.The echelon-10 micro catheter is compatible for use with the axium prime coil, the axium prime coil and echelon-10 micro catheter were prepared prior to use, no bends or kinks were found with the pusher, and the patient¿s vessel tortuosity was ¿normal¿.Therefore, ¿use of an incompatible catheter¿, ¿lack of hydration before procedure¿, ¿tortuous anatomy¿, and ¿damage or kink to pusher/implant coil¿ were ruled out as potential causes.Information regarding if a continuous flush was maintained was not reported; therefore, ¿user does not maintain a continuous flush¿ co uld not be ruled out as a potential cause.In this event, it is likely the damages found with the returned axium prime implant coil contributed to the reported resistance.However, the cause for the damages could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15905242
Report Number9617601-2022-00185
Device Sequence Number17443364
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number223240014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale